MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 FLOPPY 205CM; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 FLOPPY 205CM; WIRE, GUIDE, CATHETER
Catalog Number M001468070
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during the procedure the subject guidewire tip detached inside the catheter during removal from the patient.The device was replaced and the procedure was completed successfully.There were no clinical consequences to the patient.
 
Additional Manufacturer Narrative
H3 device evaluated by mfg ¿updated.H3 summary attached - updated.The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.During visual inspection the subject guidewire tip was noted to be broken/fractured 197cm from the proximal end (approx.10cm distal section detached).The surface of the break was rough.The guidewire tip was noted to be kinked/bent approximately 1.5cm from the distal end.A functional inspection could not be performed due to the damage to the guidewire.Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated the distal 10cm of the wire detached during removal of the guidewire from the catheter.The issue of guidewire tip fractured occurred inside the patient.Product analysis found the guidewire tip was broken/fractured 197cm from the proximal end (approx.10cm distal section detached) and the guidewire tip was kinked/bent approximately 1.5cm from the distal end.The condition of the returned guidewire suggests that excessive torque and manipulation was applied to the device during the procedure which resulted in the observed damage.An assignable cause of procedural factors will be assigned to the reported and analyzed event of the guidewire distal tip broken/fractured during use and in addition to the as analyzed damage of the guidewire distal end/tip kinked/bent as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
TRANSEND EX 14 FLOPPY 205CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CS  20101
Manufacturer (Section G)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CS   20101
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18768968
Report Number3008853977-2024-00007
Device Sequence Number4462105
Product Code DQX
UDI-Device Identifier08714729326250
UDI-Public08714729326250
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K944677
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2024
Device Catalogue NumberM001468070
Device Lot Number30753466
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by Manufacturer02/29/2024
Initial Report FDA Received Date02/23/2024
Supplement Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETER (UNKNOWN); TARGET COILS (STRYKER)
Patient Age61 YR
Patient SexFemale